MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL TRAY FIXED CEMENTED

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL TRAY FIXED CEMENTED
Model Number 02.07.1202L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30-sep-2024: lot 1908611: (b)(4) items manufactured and released on 11-dec-2019.Expiration date: 2024-12-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional device involved: batch review performed on 30-sep-2024: gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot 1908305: (b)(4) items manufactured and released on 31-oct-2019.Expiration date: 2024-10-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: 4.5 years after revision tka, due to infection, the tibial tray gets loose and the patient is symptomatic.A revision system is implanted because the bone condition, which has worsened (possibly following the secondary infection) is deemed to be insufficient for a stemless system to be implanted , and a higher degree of constraint is wished by the surgeon.The resurfacing patella is found loose too, reinforcing the idea that the bone in the knee may have weakened after the infection onset.No defect of the implants was reported.
 
Event or Problem Description
On the (b)(6) 2020, the patient underwent a primary surgery, with gmk-sphere components and patella resurfacing implantation.On the (b)(6) 2021, the patient came reporting pain and infection was detected.The surgeon revised successfully the tibial insert.Presently, on the (b)(6) 2024, the patient came reporting pain and loosening of the tibial tray was detected.During the revision surgery also patella implant loosening was noticed.The surgeon revised successfully all the gmk-sphere components and implanted gmk-revision system with a new patella implant.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20514138
Report Number3005180920-2024-00840
Device Sequence Number9232362
Product Code JWH
UDI-Device Identifier07630030819865
UDI-Public07630030819865
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number02.07.1202L
Device Lot Number1908611
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight73 KG